• Hi, If you cannot get into the site, be sure to Contact Us. Please be advised that the app is no longer in use!

feeling down today

lousarah

New Member
Not sure why but im feeling really down this weekend. First time since op ive felt depressed nd I dont like it. Ive read people get depressed after op and being bipolar I am at a higher risk despite meds.

Have you guys felt this way and how did you get over / through it xx
 

Yvessa

Well-Known Member
I would suggest you speak to your gp about your worries. Yes, I have seen the link between depression and wls in many of my friends - what you need to remember us that in a way eating has become a safety behaviour for many of us so it may well trigger a low period. Which of course then triggers the resultant high. Stay in touch with your team and your gp as they will be in the best position to support you.
 

NT1977

Member
Oh lovely! reading from your post above you are already bi-polar, am I right? if you are and you are taking your meds correctly stick with it and if you are not feeling better in a few days then speak to your doctor - it is important not to get to the point where you feel it is out of hand (as I am sure you know). The operation can have an affect on your mentality as can some of the drugs they can use (morphine for example) which is why I will probably not be using morphine.

Also as Yvessa has said if you used food as a comfort and that has been removed that will take time to get used to as well - your security blanket is gone. keep talking to us and seek help from your doctor if you don't pick up at all

xx
 

lousarah

New Member
Hi lousarah, you won't get bipolar after getting a gastric band. Bipolar is a really terrible mental illness that most people are born with.

You may feel a little low but you have to be kind to yourself. Your body has been through a lot recently and it is all change. You are saying good-bye to old habits and saying hello to a new you. Just try focusing on all the positives. Just think how you will look and feel this time next year xx
Bad punctuation... ive been diagnosed with bipolar at 17 im now 24. So im at higher risk than most post op of wobbles. Thank you for your kind words tho xx
 

lousarah

New Member
Oh lovely! reading from your post above you are already bi-polar, am I right? if you are and you are taking your meds correctly stick with it and if you are not feeling better in a few days then speak to your doctor - it is important not to get to the point where you feel it is out of hand (as I am sure you know). The operation can have an affect on your mentality as can some of the drugs they can use (morphine for example) which is why I will probably not be using morphine.

Also as Yvessa has said if you used food as a comfort and that has been removed that will take time to get used to as well - your security blanket is gone. keep talking to us and seek help from your doctor if you don't pick up at all

xx
I think you have probably nailed it on the food for comfort thing. Im stressing about work today more than I thought I was.

Yes im already bipolar lol gizmo didnt give it to me bless him. Stable on my meds for two years woop woop. Its deffo just feeling down not feeling depressed yet I just read the op and depression were linked and wondered how you guys picked yourself up now that a huge mcdonalds or kfc was not an option tee hee xxx
 

lousarah

New Member
I would suggest you speak to your gp about your worries. Yes, I have seen the link between depression and wls in many of my friends - what you need to remember us that in a way eating has become a safety behaviour for many of us so it may well trigger a low period. Which of course then triggers the resultant high. Stay in touch with your team and your gp as they will be in the best position to support you.
I hadnt thought about the chemical link that sounds like a good bet on the problem thank you xx
 

top_kat

Well-Known Member
I'm sorry to hear that you're feeling this way, do you have some extra support contacts that you can turn to? People who are part of a support network if you find yourself feeling this way?


 

NT1977

Member
I am not at op stage yet but I plan to just distract distract distract my brain until it shuts up lol
 

Bookie

Member
I am not at op stage yet but I plan to just distract distract distract my brain until it shuts up lol
Same here.

I've been on anti-dep for years now, and I was thinking of trying to reduce it with view to eventually be weaned of them altogether, but after I decided to go for the op, I thought it wouldn't be the best timing, so op first, then take it slowly, been on them for years, a few more months won't make a difference.

I'm not a comfort eater, so haven't got words of wisdom for that side of things, except that maybe with the op is the time to start tackling the root cause of the comfort eating? Just a thought.

{{{HUGS}}} in the meantime. :)
 

Madcatwoman

Member
I have depression (not bipolar) and take antidepressants. I was told by surgeon that after the op the drug may not be as absorbed as well as before and I may suffer low mood. It might be worth speaking to your gp about your meds xx
 

lousarah

New Member
Hi lousarah sorry think I read it wrong with the punctuation, didn't realise you are bipolar. I suffer from really bad depression. I've been to see a Psychiatrist about it recently and they said it was because of my weight. I have been referred to see Psychologies for therapy/counselling.

This was done before my decision to get the Band. I am hoping that when I have lost most of my weight I won't suffer from depression any more - or at least the symptoms will be relieved a little.

Do you think once you get the band and are losing weight you will feel better and the low moods will make things easier?

It's really hard being overweight and suffering from mental health problems. I always wonder what came first - the depression because of the weight or the depression then the over eating because of the depression. It's been going on so long now I've given up hope of ever being comfortable and happy in myself. I've struggled with my weight so long.

If you ever need anyone to talk to you can PM me. Sometimes it's nice to talk to somebody outwith your circle of support - just to take a load off or get another opinion. Sending you love and hugs xxx
Thank u honey hugs and love back. I eat my feelings. Depression and medication made me over eat and then I felt depressed because of my weight so ate more. The band is doing great for my confidence etc. I had a fall out with the store manager (im entry level management) and a major fight with the o.h. but im feeling a bit better today. Back at you with the pm anyone who wants a headcase to offload thoughts can pm me.

Xxx love to all
 

Mazza

Administrator
Staff member
Sorry to hear your feeling down, another depression sufferer here too.

Keep posting and we will try and cheer you up when you need us to ! x :gen126:
 

lousarah

New Member
Thanks guys. Think I might have just been sickening for something as today I wake up with two mouth ulcers and feeling physically icky. Had upset stomach diarrhoea eww. Tired. Cold. Whingy whinge lol. X
 

Rubymuzz

Member
My wife, Janet suffers from Bi Polar and is due for bypass surgery 10/7/13. I have helped her sort out meds (liquid form) for post op but am worried over the longer term about the effect of weight loss might have on her level of medication. Terrified of another episode of the mania side and deep depression that follows, also since last hospital admission meds have kept her well for 3 years now.
Any advice would be welcome, thanks
 

lousarah

New Member
I have lost 2st 7lbs now and have not seen a diff in meds needed but was / am worried about this too. I have felt more depressed since the op but was told this might happen. The drs should keep a close eye to make sure everything is ok xx
 

Bookie

Member
I ended up off my meds because I couldn't swallow, and after a few days was feeling ok, so went to GP and told him I'd gone cold turkey through no fault of my own, and he said to see how that goes, if I'm ok, great, if not, he'll restart me on them...

I keep on worrying that I am TOO happy and that I am going in manic phase before crashing back down, but got to give it a go... This time, I'll know not to wait too long if things start going bad for me.
 

NT1977

Member
You are doing really well, be kind to yourself and give yourself time to adjust.

I stopped taking my meds last year cold turkey and by week four my anxiety was epic, the doctor was really annoyed with me a I hadn't consulted him at all. No way i could come off them at the moment and thankfully have had no problem taking them since day 1.
 
Top